Conservation of Potential Vorticity on Lorenz Grids

Bell, Michael J.
July 2003
Monthly Weather Review;Jul2003, Vol. 131 Issue 7, p1498
Academic Journal
The quasigeostrophic equations formulated using the Charney-Phillips vertical staggering of variables are well known to possess an analog of the form of conservation of potential vorticity. It is shown that a similar analog is enjoyed by the quasigeostrophic equations formulated using the modified Lorenz staggering of variables.


Related Articles

  • Homogenization and Trend Analysis of Canadian Near-Surface Wind Speeds. Hui Wan; Wang, Xiaolan L.; Swail, Val R. // Journal of Climate;Mar2010, Vol. 23 Issue 5, p1209 

    Near-surface wind speeds recorded at 117 stations in Canada for the period from 1953 to 2006 were analyzed in this study. First, metadata and a logarithmic wind profile were used to adjust hourly wind speeds measured at nonstandard anemometer heights to the standard 10-m level. Monthly mean...

  • Integral transform method for solving non homogenous time fractional partial differential equations. Aghili, A.; Motahhari, A. // Differential Equations & Control Processes;2011, Issue 4, p194 

    In this article, the authors solved certain non-homogenous time fractional heat equations which is a generalization to the problem of spin-up effects on the geo strophic and quasi -- geostrophic drags on a slowly rising products or drops in a rotating fluid. In the last three decades, transform...

  • Nonlinear Baroclinic Equilibration in the Presence of Ekman Friction. Willcocks, B. T.; Esler, J. G. // Journal of Physical Oceanography;Feb2012, Vol. 42 Issue 2, p225 

    Two theories for the nonlinear equilibration of baroclinic waves in a two-layer fluid in a β channel are tested by comparison with high-resolution numerical simulations. Predictions are tested for a range of parameters ( β, κ), where the inverse criticality β measures the degree of...

  • Paradigms of ordinary differential equations. Govinder, K.S.; Leach, P.G.L. // South African Journal of Science;Jun95, Vol. 91 Issue 6, p306 

    Presents the paradigms of ordinary differential equations. Pinney equation; Ermakov systems; Emden-Fowler equation; Mahomed's equation; Abel's equation.

  • The LaSalle-Type Theorems for Stochastic Functional Differential Equations. Mao, Xuerong // Nonlinear Studies;2000, Vol. 7 Issue 2, p307 

    Abstract The main aim of this paper is to establish the LaSalle-type theorems for stochastic functional differential equations. From these theorems follow many very useful results on stochastically asymptotic properties, especially asymptotic stability and boundedness. This shows clearly the...

  • Generalized Monotone Technique For An Impulsive Differential Equation With Variable Moments Of Impulse. Vatsala, A.S.; Devi, J. Vasundara // Nonlinear Studies;2002, Vol. 9 Issue 3, p319 

    Presents a generalized monotone technique for the impulsive differential equations with variable moments. Impulsive differential equations considered.

  • THE NUMERICAL STABILITY OF THE 0-METHOD FOR DELAY DIFFERENTIAL EQUATIONS WITH MANY VARIABLE DELAYS. Lin Qiu; Mitsui, Taketomo; Jiao-xun Kuang // Journal of Computational Mathematics;Sep99, Vol. 17 Issue 5, p523 

    Discusses the numerical stability of the theta-method for delay differential equations (DDE) with many variable delays. Definitions of a stable numerical method for DDE; Asymptotic stability of the theoretic solution of DDE; Numerical stability of the linear theta-method.

  • On a Delay Reaction-Diffusion Difference Equation of Neutral Type. Shi, Bao // Acta Mathematica Sinica;2002, Vol. 18 Issue 4, p755 

    In this paper, we first consider a delay diffrence equation of neutral type of the form: Δ(y[SUBn]+py[SUBn-k]) + q[SUBn]y[SUBn-l] = 0 for n ∈ Z[SUP+](0) (1∗) and give a different condition from that of Yu and Wang (Funkcial Ekvac, 1994, 37(2): 241-248) to guarantee that every...

  • Path regularity for solutions of backward stochastic differential equations. Jin Ma; Zhang, J. // Probability Theory & Related Fields;2002, Vol. 122 Issue 2, p163 

    Studies the path regularity of the adapted solutions to a class of backward stochastic differential equations whose terminal values are allowed to be functionals of a forward diffusion. Representation formula for the adapted solutions; Lipschitz conditions on the coefficients; Examination of...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics